Translator Disclaimer
2006 Widths of surface knots
Yasushi Takeda
Algebr. Geom. Topol. 6(4): 1831-1861 (2006). DOI: 10.2140/agt.2006.6.1831

Abstract

We study surface knots in 4–space by using generic planar projections. These projections have fold points and cusps as their singularities and the image of the singular point set divides the plane into several regions. The width (or the total width) of a surface knot is a numerical invariant related to the number of points in the inverse image of a point in each of the regions. We determine the widths of certain surface knots and characterize those surface knots with small total widths. Relation to the surface braid index is also studied.

Citation

Download Citation

Yasushi Takeda. "Widths of surface knots." Algebr. Geom. Topol. 6 (4) 1831 - 1861, 2006. https://doi.org/10.2140/agt.2006.6.1831

Information

Received: 7 February 2006; Revised: 10 August 2006; Accepted: 21 August 2006; Published: 2006
First available in Project Euclid: 20 December 2017

zbMATH: 1132.57021
MathSciNet: MR2263051
Digital Object Identifier: 10.2140/agt.2006.6.1831

Subjects:
Primary: 57Q45
Secondary: 57M25

Rights: Copyright © 2006 Mathematical Sciences Publishers

JOURNAL ARTICLE
31 PAGES


SHARE
Vol.6 • No. 4 • 2006
MSP
Back to Top